If Latisse Can Cause Fat Loss Aound the Eye, Which I Like, Can It Lead to Redness of the Eyes Just by Putting It on Lid?
- Asked by sherryM
- 1 year ago
I have been using Latisse on my eye lids because I noticed my lids were nice and tight when I used to use it for my eyelashes, but I had to stop using it for my lashes because it irritated my eyes too much. I started just putting a little on my eye lids and I noticed my lids looked great, but my eyes were very red and dry. Could just putting it on your lids and being careful not to get it near my eyes cause red, dry eyes? If so, is it reversible once I stop using it?
Applications for Latisse
Thank you for your questions. Latisse should only be used as indicated, it is not intended to be used on the eyelid for fat loss/tightening nor should it cause fat atrophy if applied in proper doses. It is not common for this product to cause irritation of the eye, when applying it you should be putting one drop on the first brush and applying it the one side then using the second brush to repeat the process on the other side. The brush should almost feel dry, when applied appropriately the product should not migrate into the eye causing irritation. My recommendation would be to stop applying it to your eyelids and trying the proper application for the lash line. If you find that you are still getting redness and irritation I recommend discontinuing this product as it may not be the right one for you.
- Best wishes
Latisse to Eyelash not Eye
Latisse will increase the growth phase of the eyelashes. Many of the untoward effects may be caused when applying to the eye itself. like fat atrophy. However, irritation can be a reason to halt the use of the product.
Latisse and fat loss around eyes
Latisse is not put in the eye itself, therefore it wouldn't cause fat atrophy like when used for glaucoma and actually put into the eye itself. Some, although very few, people are irritated by Latisse and cannot use it due to redness and itchiness. However, it should only be used as indicated - which is on the upper eyelash line only.
It seems unlikely but
It seems unlikely that it would irritate the eyes if you are not actually getting them in the eye or on the lashes. Bimatoprost eye drops used for glaucoma [its initial indication] has been shown recently to cause fat atrophy [shrinkage] in the eye socket leading to very hollow appearing eyes. We are not certain yet whether this is reversible or not.
I would recommend caution using the product in this fashion.
Web reference: http://seattleface.com/html/dr_amadi.php
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.